Jump to content

Resting Heart Rate Now A Problem


~Naomi~
 Share

Recommended Posts

For the past week my heart feels like it's constantly going. I've checked my heartrate while sitting and it's been in the high 90's/ low 100's. This isn't normal for me -it's usually 70's/80's. It's uncomfortable. This isn't supposed to be part of POTS...? Does anyone else have this problem? I don't understand why this is happening.

Link to comment
Share on other sites

My resting HR used to be in the 90's or 100's. 80's if I was laying flat. I had gotten so used to it that I didn't really feel it. Once I was on the right meds my resting rate dropped to the 80's, and now on a better combo of meds it's in the 70's. I will still get flares of symptoms and have a resting rate in the 90's or 100's but now that I'm not used to it, that rate feels very very uncomfortable.

If it's a new symptom for you, maybe call your doctor. Are you on meds, or had anything change recently? I know if I'm having an allergic reaction, am getting sick, or even just having a few bad or trigger filled days my resting rate goes up.

Link to comment
Share on other sites

I'm can't take beta blockers, (hyper pots with suspected mca)

My heart rate is between 90 and 100 when I wake up in the morning and still laying in bed. Am sure it hasn't always been that way, and desperately hoping to get it down soon.

Good luck! I hope you can get yours back down. Are you able to take bb's?

Link to comment
Share on other sites

It depends on the day or the time of day. sometimes my heartrate at rest is 90-100 and sometimes its 70 (like right before I'm about to go to sleep). I know it's uncomfortable I'm sorry =( It really is part of POTS. First thing when i wake up in the morning my heart starts racing, and thats before I've even moved from laying flat on my back...the heart just kinda does what it feels like. I wouldn't worry too much at this point. Yes, definitely see your cardiologist but I was told not to be alarmed unless you're noticing 120-130. It helps me to sit with my head between my legs to calm down the tachycardia, even just briefly.

Link to comment
Share on other sites

Naomi,

this has been my major symptom when my problems started last year - my HR would all of a sudden increase - always at rest. I only had episodes like that though (once or twice a month in the beginning, then once or twice a week, then it turned into an almost daily occurrence, but only after I started taking meds). In the beginning it wasn't even an orthostatic issue ...again, not until i was put on beta blockers and shortly after on benzodiazepines. Couple of months later I was diagnosed with POTS after a TTT and after "tapering off" ativan and stopping the beta-blocker cold turkey as per dr's instructions- you might recall my story as you got back to my post on POTS and benzo withdrawal a while back.

Hopefully your cardiologist will be able to address your problem.

Best of luck.

Alex

Link to comment
Share on other sites

Increase HR has been my main symptom and also the most annoying. 90 to 96 at times sitting; doing nothing. Usually just over 100 for daily activities. If I treadmill for 15 minutes it goes up to 130 which isn't terrible but it stays that way for about an hour before coming back down to my baseline. All my cardiac tests are clear. It's just an autonomic dysfunction for me. Good luck

Link to comment
Share on other sites

I'm having issues with this too right now. It reminds me of the when my pharmacy hasn't mailed my bb prescription on time and I've had to go without. It's like day 3, when all the metoprolol is out of my system and I'm just uncomfortable. And unusually hot, at least some of the time this is going on.

My heart usually calms down after a week or so - I just make an extra effort to avoid caffeine (sometimes I'll skip my adderall, but it doesn't make me feel crappy and jittery like caffeine, and without it I'm a zombie, so that's a last resort) and also be sure I avoid red meat in the meantime. I don't eat it often at all, but when I do I'm not surprised if my heart starts to flip out.

Sometimes splashing cold water on my face or holding a cold washcloth there - triggering the mammalian dive reflex - will keep it slowed down even after the reflex response has faded, if I'm lucky. Might be worth a try if it's getting really bad.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...